For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic New and recent issue! Go to previous topic Go to next topic Go to higher level

By stillunsure On 2013.09.23 15:51
My husband, dx about 9 mos. ago; is on Sinemet, Lexipro and 10 mg Aricept. Yesterday (he still works p/t) while at work, he couldn't control the urge to move his bowels and couldn't make the bathroom in time. Needless to say it was a big mess and he's terrified to return. He believes no one knows, but he lost his sense of smell way before his dx, and he doesn't trust his own opinion.

Has anyone here heard of the meds causing diarrhea? He just recently increased from 5 to 10mg of the aricept. It is so early in his diagnosis to be worried about incontinence. Would love to hear any and all thoughts on this. I would hate to have him quit this job yet. It helps get him out of the house for 12-14 hrs. a week.

By LOHENGR1N On 2013.09.23 16:29
While Sinemet causes as a side-effect in many People constipation it also in some can cause diarrhea as a side-effect.

By carman96 On 2013.09.23 21:59
Diarrhea could be caused by any number of things. If he still has it you should call the doctor.
Poor guy, I think that would be so embarrassing, but even if everyone knows, these things happen. I sure hope it doesn't cause him to lose his job.
Hope everything turns out alright.

By stillunsure On 2013.09.24 11:00
for Carmen:
Thanks so much for the response. He seems fine now and we're traveling in a couple of days so I might just get him depends for the plane (just in case). So far, job is okay ... I think.

Keeping our fingers crossed this won't be a continuing issue.

By jcoff012 On 2013.09.26 13:07
On this same subject: Al, do you know if Requip can cause bouts of diarrhea? I mentioned in other posts that his doctor doubled his Requip before this trip, and one side effect seems to be this. He managed to control it with Pepto, but I am wondering if this will be a constant problem. I cannot imagine him having to worry, like Still's husband...why he scheduled so many legs of this plane trip...he almost ran to the closest bathrooms...NOT his style.

I depend on your advice, Al, and appreciate hearing from someone who has had to face so many issues. Don't mean to make bathroom issues a focus, but it IS something we all face at one point or another.

Of course, his problem could have been triggered by the stress of flying, different foods, etc., but I do think the Requip played a role.

Any suggestions for the trip to Hawaii? It is a nonstop (unless we crash! lol) six hour flight...We are going first class to make it simpler for the bathroom...expensive, but will be worth it.

Jane

By LOHENGR1N On 2013.09.26 16:12
Jane, Yes diarrhea is listed as a side-effect of Requip (also nausea) yikes sounds like it might be an interesting flight! I hope not! Hope your vacation goes smoothly. Aloha!

By mylove On 2013.09.27 15:38
Mine has it too. I always thought it was diet related. Never thought about the Requip. It's a possibility, especially since he does get the nausea.

For what it's worth, and not sure if it fits his mix of meds, but we have better success with loperamide than pepto. I have IBS, and I rely on the 'little green pill' too.

By cmonge On 2013.09.29 13:41
My husband is not on any PD meds and has trouble with diarrhea and controlling his bowels. I think this is just part of PD. His neurologist sent him to an internist who told him it was probably PD.

By LOHENGR1N On 2013.09.29 16:31
cmonge, you have a point, in time Parkinson's affects every system in our body. When P.D. is the cause generally you'll notice or look back and notice that over time little changes are or have been taking place. It's not a wham out of the blue here it is kind of thing.

By LOHENGR1N On 2013.09.29 18:54
stillunsure, In answer to your med's question, diarrhea is listed as a side-effect of Aricept. One study showed diarrhea increased from 8% to 15% of the people in the study when dosage was increased from 5mg to 10 mg. You're welcome even though your slight to me did not go unnoticed. Such is life I guess (some people wouldn't bother helping after that, Your loved one deserves the best information to help you help him) Take care, best of luck and hang in there

We're all in the same game; Just different levels.
Dealing with the same Hell; Just different devils


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you